Alert archive / Minnesota / Snow Advisories in 2006

Snow Advisory 3, NWS Twin Cities, MN

March 12, 20069 counties in Minnesota

NWS Twin Cities, MN issued this snow advisory at Mar 12, 2006, 4:05 AM CST for 9 counties in Minnesota. It took effect at Mar 12, 2006, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2006, 4:05 AM CST (10:05 UTC)
In effect from
Mar 12, 2006, 6:00 PM CST
Expired
Mar 12, 2006, 12:30 PM CST
In force
Issued by
NWS Twin Cities, MN

Counties Benton County, MN, Chippewa County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Mille Lacs County, MN, Morrison County, MN, Stearns County, MN, Swift County, MN

The radar

The Minneapolis radar (KMPX), 115 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2006-03-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -159 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
-159 m²/s²
0-3 km storm-relative helicity
-61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 121005
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
405 AM CST SUN MAR 12 2006

...LATE WINTER STORM WILL HAMMER CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST
CENTRAL MINNESOTA TONIGHT AND EARLY MONDAY...

.HEAVY SNOW WILL OVER SPREAD MUCH OF CENTRAL MINNESOTA BY EARLY
THIS EVENING AND MOVE INTO WEST CENTRAL MINNESOTA OVERNIGHT AS A
LOW PRESSURE SYSTEM OVER THE CENTRAL ROCKIES PUSHES NORTHEAST TO
SOUTH CENTRAL WISCONSIN BY 6 AM CST MONDAY MORNING. THEREFORE...A
HEAVY SNOW WARNING HAS BEEN ISSUED FOR AN EXPECTED SNOWFALL OF 6
TO 9 INCHES FROM REDWOOD FALLS EASTWARD ACROSS THE TWIN CITIES TO LADYSMITH.

FOR FAR SOUTH CENTRAL MINNESOTA...A MIXTURE OF SNOW...SLEET AND
RAIN WILL CUT DOWN ON FINAL SNOW TOTALS SO A WINTER WEATHER
ADVISORY HAS IS POSTED FOR THIS PART OF THE STATE. 

FOR PORTIONS OF CENTRAL MINNESOTA...NORTH OF A LINE FROM
MONTEVIDEO THROUGH SAINT CLOUD TO MORA...AND SOUTH OF A LINE FROM
MORRIS TO LITTLE FALLS...A SNOW ADVISORY HAS BEEN POSTED FOR
TONIGHT FOR EXPECTED SNOWFALL FROM 3 TO 6 INCHES.

SOME BLOWING AND DRIFTING OF SNOW CAN BE EXPECTED LATER TONIGHT AS
ARCTIC AIR PUSHES SOUTHWARD FROM CANADA BEHIND THE ADVANCING LOW
PRESSURE SYSTEM. SNOWFALL IS EXPECTED TO DECREASE IN INTENSITY
OVER WEST CENTRAL MINNESOTA SHORTLY AFTER MIDNIGHT AND OVER EAST
CENTRAL MINNESOTA AROUND DAWN MONDAY.

MNZ053-060>063-065>070-073>078-082-083-WIZ014>016-023>025-027-
121815-
/O.UPG.KMPX.WS.A.0002.060313T0000Z-060313T1800Z/
/O.NEW.KMPX.HS.W.0001.060313T0000Z-060313T1200Z/
CHISAGO-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-RENVILLE-MCLEOD-SIBLEY-
CARVER-SCOTT-DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-
WATONWAN-BLUE EARTH-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-
CHIPPEWA-
INCLUDING THE CITIES OF...CENTER CITY...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...OLIVIA...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...ST. PETER...
LE SUEUR...FARIBAULT...RED WING...ST. JAMES...MANKATO...AMERY...
BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...HUDSON...
NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...
CHIPPEWA FALLS...BLOOMER
405 AM CST SUN MAR 12 2006

...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT. 

SNOW TOTALS OF 6 TO 9 INCHES CAN BE EXPECTED TONIGHT FROM REDWOOD
FALLS AND NEW ULM EASTWARD ACROSS THE TWIN CITIES TO LADYSMITH
WISCONSIN. SOME BLOWING AND DRIFTING SNOW PROBLEMS MAY DEVELOP IN
OPEN COUNTRY LATE TONIGHT.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ051-052-058-059-064-121815-
/O.NEW.KMPX.HS.W.0001.060313T0000Z-060313T1200Z/
SHERBURNE-ISANTI-MEEKER-WRIGHT-YELLOW MEDICINE-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...LITCHFIELD...
MONTICELLO...GRANITE FALLS
405 AM CST SUN MAR 12 2006

...HEAVY SNOW WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A HEAVY SNOW WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 6 AM CST MONDAY. 

SNOW TOTALS OF 6 TO 9 INCHES CAN BE EXPECTED TONIGHT FOR PART OF
CENTRAL MINNESOTA...INCLUDING GRANITE FALLS...LITCHFIELD...ELK
RIVER AND CAMBRIDGE. SOME BLOWING AND DRIFTING SNOW PROBLEMS MAY DEVELOP
IN OPEN COUNTRY LATE TONIGHT.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MNZ084-085-091>093-WIZ026-028-121815-
/O.UPG.KMPX.WS.A.0002.060313T0000Z-060313T1800Z/
/O.NEW.KMPX.WW.Y.0005.060313T0000Z-060313T1200Z/
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA...DURAND...PEPIN...EAU CLAIRE...ALTOONA
405 AM CST SUN MAR 12 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST MONDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT. 

A MIXTURE OF RAIN...SLEET AND SNOW IS EXPECTED FOR A TIME LATE
THIS AFTERNOON INTO EARLY EVENING...WITH PRECIPITATION BECOMING
ALL SNOW EARLY THIS EVENING. A TOTAL OF 2 TO 4 INCHES OF WET HEAVY
SNOW IS EXPECTED OVERNIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ043>045-049-050-054>057-121815-
/O.NEW.KMPX.SN.Y.0003.060313T0000Z-060313T1200Z/
MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
ST. CLOUD...FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR
405 AM CST SUN MAR 12 2006

...SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST MONDAY. 

SNOW IS EXPECTED TO SPREAD OVER PARTS OF CENTRAL MINNESOTA BY LATE
THIS SUNDAY AFTERNOON OR EARLY THIS EVENING WITH 3 TO 6 INCHES OF
SNOW EXPECTED OVERNIGHT. A FEW COMMUNITIES IN THE SNOW ADVISORY
AREA INCLUDE MONTEVIDEO...WILLMAR...ST. CLOUD...PRINCETON AND
MORA. SOME BLOWING AND DRIFTING SNOW PROBLEMS MAY DEVELOP IN OPEN
COUNTRY LATE TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
WET
1 follow-up statement
000 
WWUS43 KMPX 121830
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1230 PM CST SUN MAR 12 2006

...POTENT WINTER STORM WILL HAMMER CENTRAL AND SOUTH CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN THIS EVENING AND EARLY MONDAY...

.HEAVY SNOW ACROSS SOUTHWESTERN MINNESOTA WILL OVERSPREAD WEST
CENTRAL AND SOUTH CENTRAL MINNESOTA THIS EVENING...AND WORK EAST
INTO WEST CENTRAL WISCONSIN TONIGHT. A BAND OF SIGNIFICANT
SNOWFALL ACCUMULATIONS ARE EXPECTED ACROSS MUCH OF CENTRAL
MINNESOTA AND WEST CENTRAL WISCONSIN AS AN INTENSE LOW PRESSURE
SYSTEM LIFTS NORTHEAST ACROSS THE UPPER MIDWEST. A WINTER STORM
WARNING HAS BEEN ISSUED FOR MUCH OF THE AREA...WITH SNOWFALL
AMOUNTS BETWEEN 6 AND 10 INCHES EXPECTED IN A SWATH FROM GRANITE
FALLS...TO ST CLOUD...TO THE TWIN CITIES METROPOLITAN AREA...TO
RICE LAKE WISCONSIN. PERIODS OF INTENSE SNOWFALL ARE EXPECTED IN
THIS AREA...WITH VISIBILITIES OCCASIONALLY BEING REDUCED BELOW ONE
QUARTER MILE. IN ADDITION...NORTHERLY WINDS WILL INCREASE TO
SPEEDS OF 15 TO 25 MPH OVERNIGHT INTO MONDAY. THIS WILL LEAD TO
BLOWING AND DRIFTING SNOW.

FOR MUCH OF FAR SOUTH CENTRAL MINNESOTA...A MIXTURE OF
SNOW AND SLEET IS EXPECTED...WITH SLIGHTLY LOWER SNOWFALL TOTALS
IN THE 3 TO 5 INCH RANGE.

FOR PORTIONS OF NORTH CENTRAL MINNESOTA...NEAR
MORRIS...ALEXANDRIA...AND LITTLE FALLS...A WINTER WEATHER ADVISORY HAS
BEEN POSTED FOR EXPECTED SNOWFALL TOTALS IN THE 3 TO 6 INCH RANGE
COMBINED WITH BRISK NORTHWEST WINDS OVERNIGHT INTO MONDAY.

SNOWFALL IS EXPECTED TO DECREASE IN INTENSITY OVER WEST CENTRAL
MINNESOTA EARLY MONDAY MORNING...AND OVER EAST CENTRAL MINNESOTA
BY LATE MONDAY MORNING. THE SNOW WILL END ACROSS WEST CENTRAL
WISCONSIN ON MONDAY AFTERNOON.

MNZ051>053-058>070-073>078-082-083-WIZ014>016-023>025-027-130230-
/O.CAN.KMPX.HS.W.0001.060313T0000Z-060313T1200Z/
/O.NEW.KMPX.WS.W.0002.060313T0000Z-060313T1800Z/
SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-
WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-
DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-
BLUE EARTH-POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-CHIPPEWA-
INCLUDING THE CITIES OF...ELK RIVER...CAMBRIDGE...CENTER CITY...
LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...ST. PAUL...
STILLWATER...GRANITE FALLS...OLIVIA...HUTCHINSON...GAYLORD...
CHASKA...SHAKOPEE...BURNSVILLE...REDWOOD FALLS...NEW ULM...
ST. PETER...LE SUEUR...FARIBAULT...RED WING...ST. JAMES...
MANKATO...AMERY...BALSAM LAKE...RICE LAKE...BARRON...LADYSMITH...
HUDSON...NEW RICHMOND...RIVER FALLS...PRESCOTT...MENOMONIE...
BOYCEVILLE...CHIPPEWA FALLS...BLOOMER
1230 PM CST SUN MAR 12 2006

...HEAVY SNOW WARNING IS CANCELLED...
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 12 PM CST MONDAY. THE HEAVY SNOW WARNING HAS BEEN
CANCELLED. 

SNOW TOTALS OF 6 TO 10 INCHES CAN BE EXPECTED TONIGHT INTO EARLY
MONDAY FROM GRANITE FALLS AND OLIVIA...EASTWARD ACROSS THE TWIN
CITIES METROPOLITAN AREA...TO RICE LAKE AND LADYSMITH WISCONSIN.
SOME BLOWING AND DRIFTING SNOW PROBLEMS MAY DEVELOP LATE TONIGHT AS
NORTHERLY WINDS INCREASE TO SPEEDS OF 15 TO 25 MPH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ043>045-049-050-054>057-130230-
/O.UPG.KMPX.SN.Y.0003.060313T0000Z-060313T1200Z/
/O.NEW.KMPX.WS.W.0002.060313T0000Z-060313T1800Z/
MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-LAC QUI PARLE-SWIFT-
CHIPPEWA-KANDIYOHI-
INCLUDING THE CITIES OF...LITTLE FALLS...PRINCETON...MORA...
ST. CLOUD...FOLEY...MADISON...BENSON...MONTEVIDEO...WILLMAR
1230 PM CST SUN MAR 12 2006

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 12 PM CST MONDAY. THE SNOW ADVISORY IS NO LONGER IN
EFFECT. 

SNOW IS EXPECTED TO SPREAD OVER PARTS OF CENTRAL MINNESOTA THIS AFTERNOON
AND EARLY EVENING...WITH 6 TO 9 INCHES OF SNOW EXPECTED OVERNIGHT.
A FEW COMMUNITIES IN THE WINTER STORM WARNING AREA INCLUDE
MONTEVIDEO...WILLMAR...ST. CLOUD... PRINCETON AND MORA. SOME
BLOWING AND DRIFTING SNOW PROBLEMS MAY DEVELOP LATE TONIGHT AS
NORTHERLY WINDS INCREASE TO SPEEDS OF 15 TO 25 MPH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ091-130230-
/O.UPG.KMPX.WW.Y.0005.060313T0000Z-060313T1200Z/
/O.NEW.KMPX.WS.W.0002.060313T0000Z-060313T1800Z/
MARTIN-
INCLUDING THE CITY OF...FAIRMONT
1230 PM CST SUN MAR 12 2006

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 12 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 12 PM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT. 

SNOW IS EXPECTED TO SPREAD ACROSS SOUTH CENTRAL MINNESOTA THIS
AFTERNOON AND TONIGHT...WITH TOTALS OF 5 TO 8 INCHES EXPECTED BY
EARLY MONDAY MORNING NEAR THE FAIRMONT AREA. SOME BLOWING AND
DRIFTING SNOW PROBLEMS MAY DEVELOP LATE TONIGHT AS NORTHERLY
WINDS INCREASE TO SPEEDS OF 15 TO 25 MPH.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ041-042-047-048-130230-
/O.EXB.KMPX.WW.Y.0005.060313T0000Z-060313T1800Z/
DOUGLAS-TODD-STEVENS-POPE-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS...
GLENWOOD
1230 PM CST SUN MAR 12 2006

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
12 PM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED
A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 12 PM CST MONDAY. 

SNOW IS EXPECTED FROM LATE THIS AFTERNOON THROUGH TONIGHT...WITH 3
TO 6 INCHES OF SNOW EXPECTED NEAR MORRIS...ALEXANDRIA...AND LITTLE
FALLS. IN ADDITION...BRISK NORTHWEST WINDS AT 15 TO 25 MPH ARE
EXPECTED OVERNIGHT INTO MONDAY...WHICH WILL LEAD TO BLOWING AND
DRIFTING SNOW.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$

MNZ084-085-092-093-WIZ026-028-130230-
/O.EXT.KMPX.WW.Y.0005.060313T0000Z-060313T1800Z/
WASECA-STEELE-FARIBAULT-FREEBORN-PEPIN-EAU CLAIRE-
INCLUDING THE CITIES OF...WASECA...OWATONNA...BLUE EARTH...
ALBERT LEA...DURAND...PEPIN...EAU CLAIRE...ALTOONA
1230 PM CST SUN MAR 12 2006

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING
TO 12 PM CST MONDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 6 PM THIS
EVENING TO 12 PM CST MONDAY. 

SNOW...OCCASIONALLY MIXED WITH SLEET...IS EXPECTED THIS AFTERNOON
AND EARLY EVENING...WITH PRECIPITATION BECOMING ALL SNOW THIS
EVENING. A TOTAL OF 2 TO 5 INCHES OF WET HEAVY SNOW IS EXPECTED
OVERNIGHT. IN ADDITION...BRISK NORTHWEST WINDS AT 15 TO 25 MPH ARE
EXPECTED TO DEVELOP OVERNIGHT.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
SCHMIT

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Mar 11, 9:33 PM CST, 6 hours 32 minutes earlier.

Area forecast discussion, Mar 11, 9:33 PM CST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
933 PM CST SAT MAR 11 2006

.UPDATE...
MUCH OF THEN 00Z NAM HAS COME IN AND IS STILL TRENDING TOWARD WHAT
THE GFS HAD BEEN SUGGESTING THE LAST FEW RUNS. IN FACT..THE NAM
IS SUGGESTING THAT THE BETTER MID LEVEL /700-600/ TEMP GRADIENT
MAY BE A LITTLE FARTHER NORTH INTO CENTRAL MN. DPROG/DT ON THE
NAM IS ALSO IS A TOUCH SLOWER AND ALLOWING A BIT BETTER DIFLUENT
UPPER FLOW TO DEVELOP. BEST QG CONV IN 850-500 LAYER STILL OVER
SOUTH CENTRAL MN THOUGH. WILL NOT CHANGE THE WATCH AT THIS TIME
BUT WILL EXPAND CATEGORICAL POPS MORE INTO CENTRAL MN.

SHOULD BE PERIOD OF MOSTLY CLEAR SKIES OVERNIGHT WITH GOOD
SUBSCIDENCE ESPECIALLY EAST AND UPDATED FOR THIS EARLIER.

&&

.PREV DISCUSSION... /ISSUED 336 PM CST SAT MAR 11 2006/

DISCUSSION...TONIGHT THROUGH TUESDAY

LOW PRESSURE EXITING NORTHERN MN ATTM WITH THE TRAILING COLD FRONT
PUSHING ACROSS THE FAR EASTERN CWA. CLOUDINESS IN THE WAKE OF THE
FRONT EXPECTED TO DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS
IN FROM THE DAKOTAS. MODEL SOLUTIONS STILL VARY ON THE DETAILS FOR
A LOW PRESSURE SYSTEM PASSING SOUTH OF HERE SUNDAY NIGHT AND
MONDAY. THE NAM HAS TRENDING NORTHWARD OVER THE LAST SEVERAL RUNS
WITH BRINGING SIGNIFICANT PRECIPITATION INTO FAR SOUTHERN MN AND
WEST CENTRAL WI SUNDAY NIGHT AND EARLY MONDAY IN ASSOCIATION WITH
STRONG FRONTOGENESIS IN THE 600-700MB LAYER. HOWEVER...THE
STRUCTURE OF THE 700MB LOW AND ITS MOVEMENT ALMOST DUE EAST ACROSS
NORTHERN IA JUST DOES NOT LOOK RIGHT. THE GFS ON THE OTHER HAND
HAS THE 700MB LOW MOVING MORE ACROSS SE MN SUNDAY NIGHT WITH THE
BEST MID LEVEL RESPONSE TO THE FRONTOGENESIS DEVELOPING FROM
REDWOOD FALLS TO THE TWIN CITIES AND SPREADING EASTWARD ACROSS
WEST CENTRAL WI BY MONDAY MORNING. COLLABORATION WITH OTHER
OFFICES WAS TO PUT MUCH OF THE WEIGHT BEHIND THE GFS AND ISSUE
WINTER STORM WATCHES FOR LATE SUNDAY INTO MONDAY. 18Z NAM NOW
COMING IN AND THE 700 MB LOW TRACK HAS CHANGED AND NOW MOVES
ACROSS SE MN SUNDAY NIGHT. 18Z NAM -FN VECTOR DIVERGENCE IN THE
600-700MB LAYER IS QUITE STRONG FROM SOUTH CENTRAL MN THROUGH WEST
CENTRAL WI SUNDAY NIGHT AND ACTUALLY COVERS THE WATCH AREA QUITE
NICELY. CAME UP WITH AT LEAST 6 INCHES OF SNOW IN THE WATCH AREA
WITH NO TROUBLE BASED ON HPC QPF AND ACTUALLY HAVE SOME 7 TO 8
INCH AMOUNTS FROM MANKATO THROUGH RED WING TO EAU CLAIRE. GOOD
AGREEMENT IN THE NAM AND GFS THAT THE SYSTEM ENDS RATHER QUICKLY
MONDAY MORNING. SOME SNOW SHOWER ACTIVITY POSSIBLE TUESDAY OVER
THE NE HALF OF THE CWA AS A SHORT WAVE MOVES SE ACROSS THE WESTERN
GREAT LAKES.

LONGER TERM...TUESDAY NIGHT THROUGH FRIDAY

MID/UPPER NORTHWEST FLOW WILL PREVAIL ACROSS THE UPPER MIDWEST
DURING THE EXTENDED PERIOD. EXPECT PROGGED 850 MB TEMPERATURES
BETWEEN -10C AND -15C TO RESULT IN BELOW NORMAL SURFACE TEMPERATURES
THROUGH THE WEEK. THE GFS...ECMWF...AND CANADIAN MODELS ALL DRIVE A
SHORTWAVE TROUGH FROM THE WESTERN CONUS ACROSS THE NORTHERN/CENTRAL
PLAINS DURING THE MIDDLE OF THE WEEK. ALTHOUGH THE PLACEMENT OF THE
ASSOCIATED SURFACE TROUGH IS SOMEWHAT UNCERTAIN AT THIS POINT...THE
AFOREMENTIONED MODELS DRIVE IT SOMEWHERE ACROSS THE NE/IA/KS/MO
BORDERS. HAVE INCREASED POPS TO 30-40 PERCENT FOR SNOW ACROSS SOUTH
CENTRAL MINNESOTA BETWEEN THE WEDNESDAY AFTERNOON/NIGHT TIME FRAME.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR ANOKA-BLUE EARTH-BROWN-CARVER-CHISAGO-DAKOTA-FARIBAULT-
     FREEBORN-GOODHUE-HENNEPIN-LE SUEUR-MARTIN-MCLEOD-NICOLLET-
     RAMSEY-REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-WASECA-
     WASHINGTON-WATONWAN COUNTY(IES).

WI...WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING
     FOR BARRON-CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-
     ST. CROIX COUNTY(IES).

&&

JPR/RAH/LS
Hazardous weather outlook, Mar 11, 2:46 PM CST, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
246 PM CST SAT MAR 11 2006

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
121315-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
246 PM CST SAT MAR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A POTENTIAL FOR A BAND OF SIGNIFICANT SNOWFALL ACROSS
SOUTH CENTRAL AND EAST CENTRAL MINNESOTA INTO WEST CENTRAL
WISCONSIN LATE SUNDAY INTO MONDAY AS A LOW PRESSURE SYSTEM PASSES
JUST SOUTH OF THE REGION. WHILE SOME UNCERTAINTY STILL EXISTS
REGARDING THE EXACT TRACK OF THE LOW PRESSURE SYSTEM...THE MOST
SIGNIFICANT SNOWFALL IS EXPECTED TO FALL ALONG AND SOUTH OF A LINE
FROM NEW ULM...TO THE TWIN CITIES METRO...TO BLOOMER WISCONSIN.
LOCATIONS IN THIS AREA MAY SEE 6 OR MORE INCHES OF SNOW BY MIDDAY
MONDAY.

MORE SNOW IS POSSIBLE FOR MUCH OF SOUTH CENTRAL MINNESOTA
ON WEDNESDAY INTO THURSDAY MORNING AS ANOTHER LOW PRESSURE
SYSTEM LIFTS OUT OF THE SOUTHERN ROCKIES INTO THE CENTRAL PLAINS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LS

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 4:05 AM CSTHeavy Snow WarningMPXAnoka, Blue Earth, Brown, Carver, Chisago, Dakota and 18 more8 hr
Mar 12, 4:05 AM CSTWinter Weather AdvisoryMPXDouglas, Faribault, Freeborn, Goodhue, Martin, Pope and 4 more29 hr
Mar 12, 12:30 PM CSTWinter Storm WarningMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 32 more28 hr

Nearby

Snow Advisories in Minnesota, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.